MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the serious adverse events of peritonitis, characterized by abdominal pain, which warranted hospitalization, antibiotic therapy, pd catheter (not a fresenius product) removal, and the patient¿s transition to hd for renal replacement therapy (rrt).The pdrn attributed causality to a touch contamination event involving the patient¿s spouse assisting with initiating ccpd therapy without the proper training.Those individuals undergoing pd therapy (manual or cycler based) are at high risk for infections of the peritoneum.Additionally, b.Cereus is a nosocomial and opportunistic infection (commonly found in soil and food), particularly in immunocompromised patients with indwelling catheters.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.Based on the information available, the liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report of a fresenius device(s) and/or product(s) failing to meet the users¿ expectations or the manufacturers¿ specifications.
 
Event or Problem Description
It was reported to fresenius that a peritoneal dialysis (pd) patient was hospitalized due to an infected ¿catheter port¿ and peritonitis.During follow-up, the patient¿s pd registered nurse (pdrn) revealed the patient presented to the emergency room with complaints of abdominal pain and drain complications.A peritoneal effluent fluid culture and cell count (results unavailable) were collected, and the patient was formally admitted.The patient was diagnosed with a pd catheter (not a fresenius product) infection, peritonitis, and was treated with intraperitoneal (ip) vancomycin and cefepime (dosages, durations, frequencies not provided).The patient¿s peritoneal effluent culture result returned positive for bacillus cerus on (b)(6) 2026, and the patient¿s nephrologist ordered the removal of the patient¿s pd catheter, placement of a hemodialysis (hd) catheter (not a fresenius product), and transition to hd.As a result, the patient¿s antibiotics were changed to intravenous (iv) administration, and the patient tolerated the transition to hd without any known issues.The patient is recovering from the serious adverse events and remained hospitalized as of (b)(6) 2026.The pdrn attributed causality to a touch contamination event involving the patient¿s spouse assisting with initiating continuous cyclic pd (ccpd) without the proper training.Per the pdrn, the serious adverse events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24670928
Report Number0008030665-2026-00552
Device Sequence Number5042863
Product Code FKX
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age39 YR
Patient SexFemale
Patient Weight173 LB